I have been on the pill (marvalon 21 ) for 3 years and depoprovera the 2 befor that. My question is if it is safe to be on Birth control so long? and if i take a break from it, for how long? this last year i have noticed that my period doesn't start untill the 3rd or 4th day without my pill. then i get my period for the remaining 3 days. getting my period for 3 or 4 days only, and very very lightly does concern me. should i stop the pill? or is there something else i can do?
I've been on the pill non-stop for over 15 years and have not had any problems. I actually asked my doctor about this a few weeks ago when I had my yearly checkup, and she said that it's completely safe to remain on the pill for many years, especially if you're on a very low dose pill (which I am).
She said there is no reason for women to 'take a break' from the pill, unless they wish to become pregnant. If you are a healthly, non-smoking woman without health problems such as high blood pressure that might increase the risks associated with taking the pill, then the benefits highly out-wiegh the risks.
In fact, my doctor said that they are now telling women to remain on the pill right through menopause because it helps lessen the symptoms like night sweats, hot flashes, etc. They are even prescribing low dose pills for menopausal women who were not previously on the pill, to help lessen menopausal symptoms.
Also, if you are on a low-dose pill, you will most likely have very short periods, that often start late in the week. You might also find that the bleeding is very light, just a staining, or not have any bleeding at all.
I've noticed over the years my periods have become shorter with less bleeding; now I have a little staining for a day or two at best, and I've often gone without any bleeding at all. The only way I even know I'm on my period (other than not taking the pill that week, of course), is that my breasts become tender and I bloat that week. That's it.
*But*, that is my case. Different women react differently while on the pill, so I highly suggest talking about your concerns with your gynocologist so she can tell you what is right for your situation. :-)
Thankyou for all your advice MitchGirl I appreciate it allot. i had no idea there were so many uses for the pill. I know that it regulates your period, that is why I switched to it from the depo injection ( among other reasons )Depo made me bleed non stop, I was on it 2 years. My doctor was telling me to stay on it because your body takes a while to get use to it. But the bleeding persisted 2 out of 3 weeks every month for over a year. i would have gone to pill earlier but my friend ( which was also on depo) kept saying how nice it was NOT to have her period anymore thanks to depo. so i was waiting for mine to stop. So my doctor put me on the pill, and i'm so glad she did. Please people, don't take depoprovera injections. I have exsperienced lots of bad, not much good on it. Thanks again mitchgirl.
i've been on bc for about 8 years. in the past 5 years ive had to change birth control several times due to break through bleeding complications. in the past 8 months i have not been getting my period every month sometimes once every 2 months. Ive recently started bleeding after having orgasms and its so frustrating i am embarrased to get intimate with my boyfriend of 4 years! im so frustrated. the gyno said its becasue of thining of the walls of my uterus which is caused by bc. i'm 24 yrs old but my gyno seems to think im 15 and when i discussed coming off the pill he completely blew me off and said thats an awful idea! btw...looking for a new dr! in my situation, what would some of you ladies do?
I have a similar problem. I have only been on the pill for about four years but I have had numerous problems. First I would only get my period on and off so when I told my Dr. she switched me to a different pill. But before switching me she made me get blood taken to see if I was pregnant even though I told her I knew I wasn't. Later I was experiencing break through bleeding so I was switched again. Then I began to experience moodiness and I was cranky often. So I was switched to and estrogen pill. Now I have been switched back and forth because of my insurance not covering certain brands of pills. I have been experiencing severe lack of libido and I am extremely emotional and argue with my boyfriend all the time. I think I am going to take a year or so off from the pill. They say staying on it for so long is good for you.. but I don't think it is the right choice for some women.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.